SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

A case of reversible aphasia-type speech disorders after treatment with quetiapine.

Psychiatr Pol · 2021-10-31

DOI: 10.12740/pp/onlinefirst/115218PMID: 34997739

Check source for accessJournal Article; Case ReportsOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

The study presents a case of a 64-year-old patient with diagnosed Parkinson's disease and coexisting REM sleep disorders (RBD) confirmed in a polysomnographic examination. In this patient, the use of supplementary therapy - quetiapine (50mg/daily) - due to psychotic disorders, resulted in speech disorders with sensory-motor mixed aphasia type. Aphasia occurred on the fourth day after beginning the treatment with atypical neuroleptic. In MRI examination of the head, no "fresh" cerebral ischemia was found. No focal status epilepticus was reported in the video EEG trial. Results. Complete cure occurred after discontinuation of quetiapine administration. Conclusions. Due to the above, the side-effects of quetiapine treatment were assumed as the cause of focal neurological disorders.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.